Mississippi, 2025

Flash Flooding and Damaging Winds in Mississippi, June 8 to 11, 2025

June 8 to 11, 2025 · NWS JAN · 8 events in 4 counties and zones

A few rounds of storms impacted the region between the 9th and 11th of June. A combination of a few storm clusters along with scattered activity resulted in isolated damaging winds and localized flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$280,000
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A few rounds of storms impacted the region between the 9th and 11th of June. A combination of a few storm clusters along with scattered activity resulted in isolated damaging winds and localized flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 8, 8:44 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 8, 8:44 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
944 PM CDT Sun Jun 8 2025

...New MESOSCALE UPDATE...

.MESOSCALE UPDATE...
Issued at 940 PM CDT Sun Jun 8 2025

The forecast reasoning is generally on track for the overnight
into Monday morning concerning a convective system expected to
move across the forecast area. Considerable convective rainfall
may develop well ahead of the system in the very moist and
buoyant airmass per recent CAM guidance consensus, but any
organized severe threat continues to correlate with our latest
severe weather timing graphic for the early to mid morning hours.
/EC/

&&

.DISCUSSION...
Issued at 513 PM CDT Sun Jun 8 2025

Through Monday...

A well-organized convective complex is expected to develop overnight
as the result of the upscale growth of numerous strong to severe
storms across the Southern Plains this evening. This system will
reach its peak intensity upstream of our area and tracking eastward.
By the time it reaches our CWA, likely beginning in the predawn
hours Monday, severe weather potential will have diminished somewhat
compared to what the Moderate Risk area to our west will have likely
seen. However, the remains of this energy will still allow for a few
cells or bowing segments to produce damaging winds and some hail as
the convective complex interacts with an airmass that will be
moderately unstable (~2000-3000 SBCAPE), somewhat uncommon for the
5am-9am timeframe which typically sees the daily minimum in terms of
diurnally driven thermodynamic instability. Timing on the severe
weather appears most likely Monday morning (between 2-10AM west to
east), and given the trend in timing lately don't be surprised if
the primary window for the most intense storms ends up being closer
to between 5am and 1pm Monday. Some chance for redevelopment is
possible in the evening tomorrow should the early morning activity
clear out in time for a substantial diurnal upward temperature swing
prior to dusk. Any stronger cores with this activity will likely be
both transient and isolated, dissipating during the evening. /OAJ/86/

No changes to the long term:

Tuesday through the weekend...

Global guidance continues to show a cold front shifting southward
and stalling across the southeastern CONUS heading into Tuesday.
This front will provide some relief from the triple digit heat index
readings over much of our forecast area. This front will also keep
higher chances of showers and t-storms around for the rest of the
period/area for the afternoon hours and subsequently peter off after
sunset. /CR/OAJ/

&&

.AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Sun Jun 8 2025

VFR conditions with southwesterly breezes will be the general
rule for the forecast area through this evening, then expect MVFR
category stratus to become prevalent late tonight into Monday
morning. Short duration TS conditions, and potential +T with
damaging wind, may occur with a convective system moving from
west to east during the early to mid morning hours. In the wake of
the system, expect improving aviation weather from late morning
through afternoon. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       71  86  69  86 /  60  80  50  50
Meridian      69  86  67  86 /  60  90  60  60
Vicksburg     72  86  70  86 /  60  70  40  50
Hattiesburg   74  93  72  89 /  50  80  70  80
Natchez       72  88  70  84 /  40  70  60  70
Greenville    71  83  67  85 /  50  60  20  10
Greenwood     70  83  66  86 /  50  70  20  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

/

In the hours before

Special weather statement, Jun 8, 9:23 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
1023 PM CDT Sun Jun 8 2025

MSZ064>066-073-074-090430-
Jones MS-Jefferson Davis MS-Covington MS-Lamar MS-Forrest MS-
1023 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN FORREST...SOUTHEASTERN
COVINGTON...NORTHERN LAMAR...SOUTHWESTERN JONES AND SOUTHEASTERN
JEFFERSON DAVIS COUNTIES THROUGH 1130 PM CDT...

At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sumrall, or 12 miles northwest of West Hattiesburg, moving east at 30
mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Hattiesburg, Rawls Springs, and Sanford around 1030 PM CDT.
  West Hattiesburg and Eastabuchie around 1040 PM CDT.
  Moselle around 1045 PM CDT.
  Petal around 1050 PM CDT.
  Macedonia around 1055 PM CDT.
  Sunrise around 1100 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3134 8964 3152 8963 3155 8915 3130 8915
TIME...MOT...LOC 0323Z 270DEG 25KT 3143 8955

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EC
Special weather statement, Jun 8, 9:59 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
1059 PM CDT Sun Jun 8 2025

MSZ066-090500-
Jones MS-
1059 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL JONES COUNTY THROUGH
MIDNIGHT CDT...

At 1059 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moselle, or near Ellisville, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Laurel and Ellisville around 1105 PM CDT.
  Tuckers Crossing around 1110 PM CDT.
  Mill Creek around 1130 PM CDT.
  Sandersville around 1135 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3155 8940 3162 8940 3182 8899 3183 8894
      3158 8894 3144 8934
TIME...MOT...LOC 0359Z 243DEG 27KT 3156 8931

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

EC

The radar

The Jackson/Brandon,MS radar (KDGX), 101 km away, was scanning. The volume nearest the first event began at 04:32 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 4 flash flood. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 8, 10:35 PM CST
Where
Marion County, 8.71 mi NE of Columbia Marion Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Fire Department/Rescue
Coordinates
31.400, -89.730

A tree was blown down across New Union road.

Thunderstorm Wind, Marion

When
June 8, 11:15 PM CST
Where
Marion County, 5.38 mi NNE of Pinebur
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.200, -89.680

Scattered trees were blown down in a few locations across the eastern part of the county.

Flash Flood, Marion

When
June 9, 12:15 AM CST to 1:00 AM CST
Where
Marion County, 9.8 mi ENE of Columbia Marion Arpt to 9.54 mi NE of Columbia Marion Arpt
Cause
Heavy Rain
Property damage
$12,000
Reported by
Fire Department/Rescue
Coordinates
31.335, -89.659

Heavy rain caused a portion of Robbins-Wilk road to be washed out near Pleasant Cir. A car drove into the washed out culvert. Additionally, First Hopewell road was flooded between Ray Ln and Gray road.

Flash Flood, Leake

When
June 9, 6:15 AM CST to 7:40 AM CST
Where
Leake County, 1.84 mi E of Ofahoma to 1.69 mi WNW of Wiggins
Cause
Heavy Rain
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
32.702, -89.668

Heavy rainfall between 3-5 inches fell across central Leake county. The corridor along MS Highway 16 had various levels of flooding. Multiple houses were flooded along Pilgrim Rest road and residents had to be rescued. Additionally, the intersection of Choctaw road and Okahoma Dr was flooded.

Flash Flood, Leake

When
June 9, 6:45 AM CST to 7:55 AM CST
Where
Leake County, 0.58 mi W of Tuscola to 1.09 mi NNE of Sproles Siding
Cause
Heavy Rain
Property damage
$60,000
Reported by
Department of Highways
Coordinates
32.620, -89.540

Heavy rainfall between 4-7 inches fell and caused flash flooding across much of south Leake County. MS Highway 487 was flooded between Storm and Morgan roads. Multiple roads were flooded in Lena and several businesses were surrounded by flood waters.

Flash Flood, Scott

When
June 9, 6:45 AM CST to 8:20 AM CST
Where
Scott County, 1.88 mi ENE of Damascus to 1.05 mi N of Beach
Cause
Heavy Rain
Property damage
$100,000
Reported by
Department of Highways
Coordinates
32.560, -89.350

Heavy rainfall between 4-7 inches fell and caused flash flooding across norther Scott County. MS Highway 21 was flooded near Damascus road. The Midway community had multiple roads flooded and some water rescues. Parts of MS Highway 483 was also flooded.

Thunderstorm Wind, Copiah

When
June 11, 7:35 PM CST
Where
Copiah County, 1.76 mi E of Barlow
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.820, -90.640

A couple trees were blown down.

Thunderstorm Wind, Copiah

When
June 11, 8:20 PM CST
Where
Copiah County, 1.76 mi W of Georgetown
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
31.870, -90.210

Several trees were blown down in the Georgetown area of E Copiah County. One tree was down on a home along MS Highway 28.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2025Every state in 2025This day in weather historyWarnings in Mississippi, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1268687, 1268686, 1268694, 1268705, 1268731, 1268732, 1268736, 1268737.